MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL7060
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546); Material Separation (1562); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.Based on the investigation observations, the balloon loss of pressure could possibly be attributed to patient calcium.During the investigation, it was found that the distal portion of the catheter (including the distal marker band and distal end) was noted to be missing.The reported device separation was confirmed.However, the cause of the separation could not be definitively determined.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave m5 plus peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the external iliac artery (eia).The ivl balloon successfully delivered 210 pulses.However, a balloon loss of pressure subsequently occurred.The physician removed the catheter, and it was observed that the distal end of the balloon tip was missing.The tip was identified via fluoroscopy that it was in the eia.The physician decided to leave the tip in place and deploy a self-expanding stent graft to cover the area-as originally planned prior to the procedure.To date, no patient sequelae has occurred as a result of the detachment of catheter component.

Brand Name
SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key18842280
Report Number3015053858-2024-00017
Device Sequence Number17927190
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)240930(10)82264571
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number82264571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SELF-EXPANDING STENT GRAFT-UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown